Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

August 15, 2016Choctaw County, Wilcox County, Alabama

NWS Mobile, AL issued this special weather statement at Aug 15, 2016, 2:49 PM CDT for Choctaw County, Wilcox County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2016, 2:49 PM CDT (19:49 UTC)
Expired
Aug 15, 2016, 3:15 PM CDT
In force
26 min
Issued by
NWS Mobile, AL

Counties Choctaw County, AL, Wilcox County, AL

The radar

The Birmingham radar (KBMX), 154 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
120 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
874 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

906 
WWUS84 KMOB 151949
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
249 PM CDT MON AUG 15 2016
 
ALZ051-053>056-152015-
MONROE AL-CLARKE AL-CONECUH AL-WILCOX AL-CHOCTAW AL-
249 PM CDT MON AUG 15 2016

...A LARGE AREA OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTH CENTRAL CONECUH...NORTHEASTERN MONROE...CHOCTAW...
WILCOX AND NORTHERN CLARKE COUNTIES UNTIL 315 PM CDT...

AT 246 PM CDT...THE LEADING EDGE OF AN AREA OF STRONG THUNDERSTORMS 
WAS LOCATED FROM NEAR INCREASE TO NEAR CAMDEN MOVING NORTHWEST AT
25 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
THOMASVILLE...CAMDEN...BUTLER...PINE HILL...LISMAN...BEATRICE...
PENNINGTON...VREDENBURGH...FULTON...GILBERTOWN...YELLOW BLUFF...
TOXEY...SHAWNEE AND DANNELLY RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3231 8793 3228 8793 3230 8794 3228 8802
      3218 8801 3209 8804 3205 8812 3199 8810
      3201 8809 3199 8807 3200 8763 3213 8762
      3213 8752 3226 8752 3227 8744 3214 8725
      3162 8705 3189 8847 3231 8842
TIME...MOT...LOC 1946Z 148DEG 24KT 3223 8858 3206 8728 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 15, 11:44 AM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Aug 15, 11:44 AM CDT, 3 hours 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1144 AM CDT MON AUG 15 2016

.DISCUSSION...See updated information below.

&&

.MARINE...Winds and seas running higher than earlier anticipated.
went ahead and increased winds to 15 to 20 knots with higher gusts
over the open gulf waters of alabama and northwest florida including
the lower end of mobile bay and the mississippi sound east of
pascagoula. Increased seas to 4 to 6 feet offshore also. Bays and
sounds will be choppy to occasionally rough. 32/ee

.AVIATION...
18Z issuance...IFR to MVFR cigs and visibilities through 16.18z.
Lower cigs and visibilities mainly in and around isolated to
scattered showers and thunderstorms through early this
evening...reforming again near the immediate coast and
offshore...moving northward early tue morning. Winds will be
southeast at 8 to 14 knots with higher gusts through this afternoon
diminishing to 4 to 8 knots late this evening and overnight then
increasing to 8 to 12 knots by mid to late morning on tue. 32/ee

&&

.PREV DISCUSSION... /issued 635 AM CDT MON AUG 15 2016/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...

12Z issuance...Light east winds this morning become southeast through
the day around 10kts. Isolated to scattered late am into early
afternoon tsra along the terminals with storms more inland thru the
course of the afternoon. /10

PREV DISCUSSION... /issued 449 AM CDT MON AUG 15 2016/

NEAR TERM /Now Through Monday night/...Upper air weather map
analysis this morning shows a strong mid-level Bermuda ridge of high
pressure extending west into the southeast US. A well defined mid-
level trough axis off the western FL Panhandle was spinning
northwest. In the lower levels of the atmosphere, ridge of high
pressure was well established from the southeast US into the
southwest Atlantic. Quasi-stationary surface front was draped from
the New England States to the Ohio River Valley and extends southwest
from there to eastern TX. Deepest layer moisture is highest along the
frontal zone, down into the western Gulf. With the deep layer ridge
axis to the east, wind profiles with height show a well established
south to southeast flow over the forecast area, which keeps Gulf
moisture opened up and sufficient for scattered showers and storms
today. Although the mid-level trough off the western FL Panhandle is
forecast to deamplify as it moves west-northwest today, this feature
also brings potential of enhanced ascent for storms.

Along the beaches, persistent southeast flow, spring tidal cycles
and swell moving up into the surf zone favors a high risk of
dangerous to potential deadly rip currents today.

Today's high temperatures range from 90 to 93 interior 87 to 90
closer to the beaches. Overnight lows near 73 inland to upper 70's
beaches. /10

SHORT TERM /Tuesday Through Wednesday night/...The upper level ridge
of high pressure extending from the western Atlantic Ocean over the
southeast conus will weaken and shift south through midweek as a
series of upper level shortwaves move east over the great lakes
region and northeast conus. Meanwhile the surface ridge extending
from the western Atlantic across the southeast will weaken slightly
and shift a little south as well. Precipitable water values across
the region will remain between 1.5 and 2 inches. A mix of sun and
clouds will occur on both Tuesday and Wednesday, with the diurnal
convective pattern persisting. Expect mainly scattered coverage
during the daytime hours and isolated coverage to rain-free
conditions overnight through the short term.

High temperatures both Tuesday and Wednesday will range from 90 to
95 degrees inland area with upper 80s along the beaches. Low
temperatures both nights will be in the low to mid 70s inland area
with upper 70s along the beaches. /22

LONG TERM /Thursday Through Sunday/...A series of upper shortwaves
will continue to advance eastward over the northern U.S. As a result,
the upper ridge of high pressure over the southeast states will
continue to shift southward over the northern Gulf of Mexico. The
surface ridge extending from the western Atlantic across the
southeast will shift southward as well, and extend from the Bahamas
across south Florida into the eastern gulf by the end of the week.
Scattered showers and thunderstorms will occur each day through the
extended as the high pressure weakens across the region, with
isolated to scattered coverage at night. High temperatures each day
will range from 88 to 93 degrees inland area with mid 80s along the
beaches. Low temperatures each night will range from 72 to 77 degrees
inland area with upper 70s along the beaches. /22

MARINE...A light, to at times moderate southeast flow is forecast to
continue through the middle of the week with high pressure positioned
to the east of the local area. A decreasing trend in seas is forecast.
Scattered storms today will bring locally higher winds, waves and
seas at times. Moving into the remainder of the week, chances of
storms will be small. /10

&&

.MOB Watches/Warnings/Advisories...
AL...High Rip Current Risk until 7 PM CDT this evening for ALZ265-266.

FL...High Rip Current Risk until 7 PM CDT this evening for FLZ202-204-
     206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Aug 15, 5:22 AM CDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
522 AM CDT MON AUG 15 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-161200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
522 AM CDT MON AUG 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF A PERSISTENT SOUTHEAST FLOW...SPRING TIDAL
CYCLES AND SWELL MOVING UP INTO THE SURF ZONE RESULTS IN A HIGH RISK
OF RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A MODERATE RISK OF RIP CURRENTS IS EXPECTED ALONG AREA BEACHES ON
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SUNDAY.

GMZ630>635-650-655-670-675-161200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
522 AM CDT MON AUG 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WINDS...WAVES AND SEAS WILL BE LOCALLY HIGHER WITH THE PASSAGE OF
ISOLATED TO SCATTERED THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 15, 1:14 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
114 PM CDT MON AUG 15 2016

ALZ051>053-055-151845-
MONROE AL-CLARKE AL-WASHINGTON AL-CHOCTAW AL-
114 PM CDT MON AUG 15 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN MONROE...SOUTH CENTRAL CHOCTAW...NORTHEASTERN
WASHINGTON AND CENTRAL CLARKE COUNTIES UNTIL 145 PM CDT...

AT 114 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WAGARVILLE TO 9 MILES SOUTHEAST OF JACKSON...AND
MOVING NORTH AT 30 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
JACKSON...GROVE HILL...SAINT STEPHENS...WAGARVILLE...LEROY...
WHATLEY AND COFFEEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3175 8762 3128 8766 3128 8769 3130 8771
      3130 8776 3129 8777 3130 8779 3129 8779
      3130 8814 3176 8824
TIME...MOT...LOC 1814Z 178DEG 25KT 3142 8807 3141 8779
Special weather statement, Aug 15, 2:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
249 PM CDT MON AUG 15 2016

ALZ051-053>056-152015-
MONROE AL-CLARKE AL-CONECUH AL-WILCOX AL-CHOCTAW AL-
249 PM CDT MON AUG 15 2016

...A LARGE AREA OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTH CENTRAL CONECUH...NORTHEASTERN MONROE...CHOCTAW...
WILCOX AND NORTHERN CLARKE COUNTIES UNTIL 315 PM CDT...

AT 246 PM CDT...THE LEADING EDGE OF AN AREA OF STRONG THUNDERSTORMS
WAS LOCATED FROM NEAR INCREASE TO NEAR CAMDEN MOVING NORTHWEST AT
25 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
THOMASVILLE...CAMDEN...BUTLER...PINE HILL...LISMAN...BEATRICE...
PENNINGTON...VREDENBURGH...FULTON...GILBERTOWN...YELLOW BLUFF...
TOXEY...SHAWNEE AND DANNELLY RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3231 8793 3228 8793 3230 8794 3228 8802
      3218 8801 3209 8804 3205 8812 3199 8810
      3201 8809 3199 8807 3200 8763 3213 8762
      3213 8752 3226 8752 3227 8744 3214 8725
      3162 8705 3189 8847 3231 8842
TIME...MOT...LOC 1946Z 148DEG 24KT 3223 8858 3206 8728

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 3:00 AM CDTRip Current StatementMOBBaldwin, Mobile16 hr
Aug 15, 12:59 PM CDTSpecial Marine WarningMOB61 min
Aug 15, 1:14 PM CDTSpecial Weather StatementMOBClarke31 min
Aug 15, 2:56 PM CDTSpecial Weather StatementMOBCovington64 min
Aug 15, 5:27 PM CDTSpecial Weather StatementMOBMonroe63 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.